Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS Shreveport, LA

May 4, 2006Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2006, 2:43 PM CDT for Lafayette County, Arkansas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2006, 2:43 PM CDT (19:43 UTC)
Expired
May 4, 2006, 3:45 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Lafayette County, AR

The radar

The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 3:08 PM CDTHAIL 0.755 Ne Lewisville, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 041943
SVRSHV
ARC073-042045-
/O.NEW.KSHV.SV.W.0101.060504T1943Z-060504T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 345 PM CDT

* AT 238 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED 13 MILES NORTHWEST OF LEWISVILLE...AND MOVING SOUTHEAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEWISVILLE BY 300 PM CDT
  STAMPS BY 305 PM CDT
  BUCKNER BY 310 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS
UNTIL 345 PM CDT.

LAT...LON 3344 9337 3327 9343 3325 9348 3311 9349
      3327 9371 3333 9365 3334 9369 3337 9367
      3344 9373 3348 9371 3348 9350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 11:30 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 4, 11:30 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT THU MAY 4 2006

.DISCUSSION...
OUTFLOW BOUNDARIES ABOUND OVER THE FOUR STATE REGION AND
SURROUNDING AREAS THIS MORNING...WITH UPPER DISTURBANCES MOVING
ALONG THE RED RIVER NORTH OF PRX AND ANOTHER BETWEEN TPL AND PSN.
ON THE SURFACE A FRONTAL SYSTEM EXTENDED ACROSS SE OK INTO LOW
PRESSURE OVER N CENTRAL TX. WARM AND MOIST UNSTABLE AIR CONTINUED
TO FEED INTO THE AREA AND WILL BE COMBINING WITH THE UPPER

DISTURBANCES AND WEAKENING CAP TO PRODUCE SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON AND INTO THE EVENING. DUE TO THE GOOD
AVAILABILITY OF GULF MOISTURE...HEAVY RAINFALL WILL BE POSSIBLE.
WITH AFTERNOON HEATING ADDING TO THE INSTABILITY SOME OF THE
THUNDERSTORMS WILL BE SEVERE.

CHANGED WORDING TO THE ZONES FOR THE FIRST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  65  80  63 /  40  60  50  70
MLU  86  66  80  63 /  30  70  60  50
DEQ  81  61  75  61 /  60  60  60  70
TXK  83  63  74  60 /  40  60  50  70
ELD  85  63  77  60 /  40  80  60  60
TYR  84  65  78  63 /  70  60  60  60
GGG  84  65  77  63 /  60  60  60  60
LFK  86  66  86  66 /  60  50  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, May 4, 12:00 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 4 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING OVER THE ENTIRE FOUR STATE REGION...ESPECIALLY WEST OF A DE
QUEEN ARKANSAS TO HEMPHILL TEXAS LINE.  THE MAIN SEVERE WEATHER
RISKS WILL BE HAIL...GREATER THAN THREE QUARTERS OF AN INCH...AND
DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR.

A DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL PUSH A
COLD FRONT INTO THE FOUR STATE REGION THIS AFTERNOON AND EVENING.
THIS FEATURE WILL COMBINE WITH OUTFLOW BOUNDARIES IN A VERY WARM...
MOIST...AND UNSTABLE AIRMASS...PRODUCING SHOWERS AND THUNDERSTORMS.
SOME OF THESE STORMS MAY BE SEVERE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

REGARDING THUNDERSTORMS...
SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE FOUR STATE REGION INTO
THIS WEEKEND...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE
WEATHER RISKS.

A FRONT IS FORECAST TO REMAIN NEARLY STATIONARY BETWEEN THE
INTERSTATE 30 TO THE INTERSTATE 20 CORRIDOR INTO SATURDAY.  AS UPPER
LEVEL DISTURBANCES CONTINUE TO INTERACT WITH BOUNDARIES IN A WARM...
MOIST...AND UNSTABLE AIRMASS...WE EXPECT THUNDERSTORMS TO DEVELOP
DURING THE AFTERNOON HOURS AND CONTINUE INTO THE NIGHT. SOME
THUNDERSTORMS COULD BECOME SEVERE.

REGARDING HEAVY RAINFALL...
WITH A FRONT REMAINING ALMOST STATIONARY ACROSS THE FOUR STATE
REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE
SAME LOCATION...WITH LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN THE
AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY
RAINFALL WILL BE AN INCREASING RISK FOR FRIDAY AND SATURDAY.
WHILE FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE RAINFALL
COULD BE HEAVY ENOUGH SUCH THAT THE PONDING OF WATER ON AREA ROADWAYS
AND OTHER LOW LYING AREAS COULD OCCUR.

THE RISK OF HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

06

In the hours before

Local storm report, May 4, 1:03 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             IDABEL                  33.90N 94.82W
05/04/2006  E0.88 INCH       MCCURTAIN          OK   NWS EMPLOYEE

1250 PM     HAIL             IDABEL                  33.90N 94.82W
05/04/2006  E0.88 INCH       MCCURTAIN          OK   TRAINED SPOTTER

&&

17
Local storm report, May 4, 1:33 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
133 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             TOM                     33.73N 94.57W
05/04/2006  E1.00 INCH       MCCURTAIN          OK   PUBLIC

&&

17
Local storm report, May 4, 2:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             FOREMAN                 33.72N 94.40W
05/04/2006  E1.00 INCH       LITTLE RIVER       AR   PUBLIC

0145 PM     TSTM WND DMG     FOREMAN                 33.72N 94.40W
05/04/2006                   LITTLE RIVER       AR   PUBLIC

            TREES DOWN NEAR FOREMAN.

0200 PM     HAIL             ASHDOWN                 33.67N 94.13W
05/04/2006  E0.88 INCH       LITTLE RIVER       AR   LAW ENFORCEMENT

&&

17
Local storm report, May 4, 2:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     IDABEL                  33.90N 94.82W
05/04/2006                   MCCURTAIN          OK   BROADCAST MEDIA

            PLATE GLASS WINDOWS BROKEN BY WIND AND HAIL IN IDABEL.
            ALSO THERE WAS SOME ROOF DAMAGE AND SOME PORTABLE
            BUILDINGS WERE SEVERELY DAMAGED.

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:20 PM CDTSevere Thunderstorm WarningSHVLittle River70 min
May 4, 2:10 PM CDTSevere Thunderstorm WarningSHVMiller65 min
May 4, 2:30 PM CDTSevere Thunderstorm WarningSHVHempstead45 min
May 4, 3:06 PM CDTSevere Thunderstorm WarningSHVNevada54 min
May 4, 3:13 PM CDTSevere Thunderstorm WarningSHVColumbia62 min
May 4, 4:01 PM CDTSevere Thunderstorm WarningSHVUnion74 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.